Alert archive / California / Coastal Flood Advisories in 2021
Coastal Flood Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this coastal flood advisory at Dec 4, 2021, 2:11 PM PST for Humboldt County, California. It took effect at Dec 5, 2021, 9:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 2:11 PM PST (22:11 UTC)
- In effect from
- Dec 5, 2021, 9:00 AM PST
- Expired
- Dec 5, 2021, 1:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WHUS46 KEKA 042211 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 211 PM PST Sat Dec 4 2021 CAZ103-050615- /O.NEW.KEKA.CF.Y.0013.211205T1700Z-211205T2100Z/ Northern Humboldt Coast- 211 PM PST Sat Dec 4 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST SUNDAY... * WHAT...High astronomical tides will cause minor flooding in low lying areas around Humboldt Bay. Up to one half foot of saltwater inundation above ground level is possible in low lying areas near shorelines and tidal waterways (Between 8.9 and 9.0 feet MLLW at the North Spit tide gauge). * WHERE...Around Humboldt Bay. * WHEN...From 9 AM to 1 PM PST Sunday.. . * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...King Salmon and Jackson Ranch road in the Arcata Bottoms are the most likely places to observe minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Feet Above Ground is locally defined as feet above the Highest Astronomical Tide or HAT. && $$
2 follow-up statements
841 WHUS46 KEKA 050538 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 938 PM PST Sat Dec 4 2021 CAZ103-052100- /O.CON.KEKA.CF.Y.0013.211205T1700Z-211205T2100Z/ Northern Humboldt Coast- 938 PM PST Sat Dec 4 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM TO 1 PM PST SUNDAY... * WHAT...High astronomical tides will cause minor flooding in low lying areas around Humboldt Bay. Up to one half foot of saltwater inundation above ground level is possible in low lying areas near shorelines and tidal waterways (Between 8.9 and 9.0 feet MLLW at the North Spit tide gauge). * WHERE...Northern Humboldt Coast County. * WHEN...From 9 AM to 1 PM PST Sunday.. . * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...King Salmon and Jackson Ranch road in the Arcata Bottoms are the most likely places to observe minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Feet Above Ground is locally defined as feet above the Highest Astronomical Tide or HAT. && $$
446 WHUS46 KEKA 052045 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1245 PM PST Sun Dec 5 2021 CAZ103-052145- /O.EXP.KEKA.CF.Y.0013.000000T0000Z-211205T2100Z/ Northern Humboldt Coast- 1245 PM PST Sun Dec 5 2021 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this coastal flood advisory went out at Dec 4, 5:07 AM PST, 9 hours 4 minutes earlier.
Area forecast discussion, Dec 4, 5:07 AM PST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
507 AM PST Sat Dec 4 2021
.SYNOPSIS...Coastal clouds and fog will linger today, while
interior valley clouds give way to afternoon sunshine. Daytime
highs across the interior will continue to run above normal, but
nighttime lows and coastal temperatures will remain mostly
seasonal. Rain will spread across much of the area on Monday.
Temperatures are expected to return to near normal by early next
week, with more rain possible by Wednesday.
&&
.DISCUSSION...Stratus and fog blankets most of our coastal waters
early this morning, along with much of the adjacent coastal plain
and many inland river valleys. The marine layer is about 2000 ft
deep at the McKinleyville profiler, with an even deeper marine
layer to the S as indicated by the Bodega Bay profiler. As a
result, low clouds and fog have even made it into Ukiah this
morning. The marine layer is expected to deepen a bit further
today and tonight. As a result, although clouds across the
interior will erode with daytime heating, cloudiness will likely
linger across the coastal plain.
A weak upper ridge across the N half of CA will continue to
weaken through the weekend as NW flow aloft increases. This ridge
brought warm daytime temperatures to the interior once again on
Friday, although temperatures were generally a few degrees cooler
than on Thursday.
An upper trough will gradually dig across the West Coast late in
the weekend and early next week, increasing rain chances to the
area on Monday. Forecast models have trended much lower with
forecast rain amounts with this system, with amounts ranging from
around a half inch across the Del Norte mountains to little if any
rain across Lake County. After a brief dry period on Tuesday,
another round of precipitation will spread SE into the area next
Wednesday and Thursday. Early indications are that rainfall
amounts with this second system will be similar to the first, with
snow levels possibly dropping significantly as precipitation
ends. Below normal temperatures look possible for late in the
coming week. There is a fair amount of uncertainty with the
forecast models (even as early as Tuesday and Wednesday), so stay
tuned to changes in the forecast! /SEC
&&
.AVIATION...The denser fog has thinned out overnight. Low clouds
are projected to persist along the coast until this afternoon.
Conditions as low as LIFR are likely, mostly due to the low
ceilings. There is a chance for slight drizzle over the area as a
weak low pressure system north of the region moves east. Chances
for drizzle decrease as you move south and inland. Low clouds will
linger over Ukiah until the morning. The skies around Ukiah are
looking like they will mostly clear out later in the day; however,
moisture will linger in the Ukiah valley. Then the low clouds and
fog will settle into the valley again tonight. VFR conditions may
occur if the fog and low clouds clear out of the valley during
the day.
&&
.MARINE...Relatively light southerly winds have developed across
the waters as a shortwave moves through. Northerlies are expected
to return later this morning and increase by the afternoon and
evening, mainly south of Cape Mendocino. Strong northerly breezes
will spread into the northern outer waters early Sunday morning.
Small Craft Advisory levels are expected for this evening over the
southern outer waters and early Sunday morning across the
northern outer waters, and prominent headlands. Gale force gusts
are possible in portions of the southern outer waters on Sunday
night. Northerlies then will back off on Monday as the next system
moves through and a brief period of southerly winds develop over
the northern waters and quickly shift to the north by evening,
while northerlies persist over the southern waters.
The current mid-period northwesterly swell keep the seas around 7
to 9 feet at 13 to 14 seconds. A short-period wind driven wave
will build to around 7 to 8 feet by Sunday afternoon, followed by
gradually diminishing waves on Monday. Meanwhile, a new mid to
long-period northwesterly swell will likely build in during the
day on Tuesday.
&&
.COASTAL FLOODING...High astronomical tides will peak around 8.7
feet at the North Spit tide gauge today and Sunday, with an
anomaly of 0.30 feet resulting in water levels around 9 feet.
Coastal flooding around Humboldt Bay is likely today with some
weak southerly winds. Sunday, a return of northerly winds may
diminish the threat. Otherwise, minor coastal flooding around King
Salmon and Jackson Ranch Road in the Arcata Bottoms will be
likely during the mid to late morning hours. A Coastal Flood
Advisory will be in effect from 9AM through 12PM today.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory from 9 AM to noon today for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 4 AM Sunday to 3 PM Monday
for PZZ455.
Small Craft Advisory from 3 AM Sunday to 6 AM Monday
for PZZ470.
Small Craft Advisory from 6 PM this evening to 3 PM Monday
for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Dec 4, 5:59 AM PST, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 559 AM PST Sat Dec 4 2021 CAZ101-102-104>115-051400- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 559 AM PST Sat Dec 4 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-051400- Northern Humboldt Coast- 559 AM PST Sat Dec 4 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO NOON TODAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Coastal Flood Advisory is in effect from 9 AM to Noon today. High astronomical tides will couple bring the threat of minor flooding around Humboldt Bay. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High astronomical tides may bring the threat of minor coastal flooding around Humboldt Bay again on Sunday and Monday around the times of the morning high tides. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 8:53 PM PST | Small Craft Advisory | EKA | 6 hr | |
| Dec 4, 2:53 AM PST | Small Craft Advisory | EKA | 60 hr | |
| Dec 4, 2:08 PM PST | Frost Advisory | EKA | Humboldt, Mendocino | 19 hr |
Nearby
Coastal Flood Advisories in California, 2021Every coastal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.